Friday, August 28, 2009

Mistakes...

Well we found out for sure. Vaeh has been getting the wrong dose of her medication this whole time. Actually half of what the doc ordered. Believe me, I was NOT happy at all ( & yes, heads did roll!)!! I won't go into the gory details, but lets just say I ended up in a shouting match on the phone with the pharmacist. Then Jon physically went to the pharmacy & spoke to this man & got two different stories inside of 5 minutes... UGH!!!!!

This fella that I ended up "shouting" with was a covering pharmacist... not even the person who normally works. The regular pharm. was there today & got everything straightened out. But they still could not answer how the mistake happened in the first place. So trying to cover, he gave us a gift card for this store. Not sure how I feel about that....

Since she has been getting the wrong dose, & since Revatio is a vaso-dilator, we have to increase her dose slowly. We start tomorrow with 3mL's every 8 hours. Then 2 hours after her dose I have to check her blood pressure. We do this for a week, call the card. office with her pressures, & if everything is okay, we can increase to 4 mL's. I did call the card's office to get parameters for her pressures 95/60 to 99/65. If her systolic goes under 80, we have to call the card.

I'm kinda dreading this, because I remember when Vaeh first started taking revatio she was sooooo sleepy. It took her about 2 weeks to adjust to being on it. Jon & I are kinda hoping that her having been on it for so long, & we're gradually increasing the dose that she won't have a reaction this time:0/ Its a really good thing that I noticed the difference in the dosage. Who knows how long it would have went on if I hadn't spoke up. That, & it just makes me wonder what her RV pressures would have been if she'd been getting the correct dose?! It just goes to show that the only one looking out for our kiddos is us!

As for how we're doing, us girls are enjoying having Daddy home! We went & got a new laptop, as our previous one is on its last leg. We also added to the family again... I'll save that one for another post;0) Plus I've been going shorter, & may go even shorter, with my hair & dyed it darker! I promise if I do go shorter, I'll post staged pictures:0)

Hope everyone else is doing well! A quick update on Mr. Logan... he's home! Thanks for checking in!! Have a great weekend!

7 comments:

Amber said...

Tina...you are so much better than I. I probably would have drug my entire family in there...with photo albums of all that we have been through...and sobbed...asking them to be a little more careful next time!
You and Jon were much more appropriate. :0)
A gift card? interesting...that almost covers the error. *not!*

People, people...it's no wonder we are exhausted and always "on". Well done momma!!!!

The Portas said...

WOW!!! There is no excuse for getting the dose so wrong on a medication for your little girl. A gift card is an interesting way to make up for their error..??? Hmmm.

I agree with Amber. Well done! We parents are our childrens' NUMBER ONE advocates. We have to be on top of things constantly. It's good that you caught it now. We'll pray that things go well as her dose increases. No side effects!!

Have a great weekend. xo

Lee Family said...

I cannot beleive they made that kind of mistake and your right who knows how long this would have gone on if you did not say anything. And a gift card is nice but does not make up for the fact.

Glad to hear Jon is home and you are enjoying your time together as a family.

Thanks for all your prayers with Logan they have really paid off.

mina said...

I would feel the same, how aggravating! No excuse for such a mistake. YOU GO GIRL, for standing up for Vaeh.

Wendy said...

Hi Tina,

Wow....it's a good thing Vaeh has such an awesome and observant mommy! I can't believe the pharmacy would make such a mistake! I will be praying that she is able to tolerate the increase well, poor thing!

It's nice to hear that Jon is home and you are all enjoying time as a family.

Heart Hugs & Prayers,
Wendy (& Emma, too!)

Vanessa said...

This whole pharmacy thing just pisses me off! I can't believe they have been giving her the wrong dose. Okay...I'll stop before I go off.

And yes you are right..we are the only ones really looking out for our girls. Vaeh has a wonderful mommy!

Terri and Fam said...

We actually were in the hospital this January with an accidental overdose from steroids with my son. He was given a dosage that was for an adult male that caused him to have serious complications. We spent a lot of time in the hospital reversing those affects and then coming out with multiple side affects as well. Pharmacist did not even say sorry! Our son almost coded from his mistake! The store apologized and then said they would fill the next RX for FREE!! NOT!!! Like I would go there again! The Dr and Hospital reported it to some one as we received a phone call follow up from someone in the drug administration office place. We heard that he was fired.

Makes you crazy!

Praying for you that it is not going to be hard getting to the right dose.


Terri and crew